I have had an Arrhythmia for more than 25 years (I'm 40 now). It would occur, at most, a couple times a month. I finally decided to see a specialist who gave me a portable monitor for a month. We were only able to record one major event and two small ones for the entire month. I don't know the name of my condition, but it feels like my heart is having spasms, and it turns out that it's just extra heartbeats. I was told that it was not a health risk and medication was not recommended.
Several weeks later, I went to the Dentist and had a Root Canal. Suddenly, I was having events all the time. I couldn't walk out to get the mail without an occurrence. It was happening 5 to 15 times a day and it never used to happen with exercise. The change was incredible. During the first week I tried to think of what could have triggered this and the only thing that I could think of was the Root Canal. I did a web search and found the following hit in your Forum:
While the start of my episode matched the start of my root canal, I didn't use any antibiotics. My brother-in-law is a Dermatologist and he thinks the Epinephrine in Novocain is probably the cause and the drug reference states that Epinephrine can cause heart Arrhythmias. One month after the Root Canal, the Arrhythmia's stopped like a switch and I'm back to my normal Arrhythmia pattern.
In my case, and in the referenced Forum, we experienced a one-month period of intense Arrhythmias after a Root Canal (and Novocain). In both cases, it started and stopped very suddenly. Maybe there's something here worth studying. Is there a possible connection?
Good detective work! The epinephrine that is added to Novacain to slow down bleeding during dental procedures is well known to increase PVCs and other types of arrhythmias. I can't explain why the effects would last for a month as the drug is only in the system for a very short time but perhaps there is some sort of 'trigger' that the epinephrine activates.
Hi I had the same problem. Every time I went to the dentist I would get the heart "shakes"become very light headed and feel faint. The dentis of course thought I was having an anxiety attack. To make a long story short I passed out and became quiet ill in his dental chair after telling him of all my heart conditions. Well he now gives me another type of medication to stop the pain from the dental procedures. I do not know the name but I know he does not use novacaine anymore.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.